Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

What medicines other than SSRIs and BDZ- alprazolam should my mother take for post menopausal effects of giddiness,anxiety and hyper reflaxia ?

my mother, 48 yrs (post menopausal) , has been suffering from giddiness and anxiety since last 10 yrs. we have taken MRI , CT but it is normal. No thyroid prob, no DM, no hypertension . She is not able to go out and walk on her own without support but she moves in the house. she feels like pushing sensation, she sometimes has hyper reflexia, The psychiatrist gave SSRIs for GAD - she did not feel comfortable with it. she has been taking BDZ- alprazolam since 9yrs. her problem is persisting... I am a 3rd yr medical stud.. your advise please....
Asked On : Thu, 7 Apr 2011
Answers:  1 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
At the outset, I wonder why you have preferred consulting a psychiatrist rather than a OBG doctor for her post-menopausal symptoms ?
Did you consider HRT for her yet. If not - do it now. Ask the OBG doctor.
SSRI's have their own ADR's and are not the best.
You have done major investigations but do the suitability testing for HRT too - the current guidelines recommend usage in those needing it the most like your mother.
Check out this before proceeding any further.
Answered: Thu, 2 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor